Alert archive / Colorado / Freeze Warnings in 2010
Freeze Warning 2, NWS Pueblo, CO
NWS Pueblo, CO issued this freeze warning at Apr 29, 2010, 9:01 PM MDT for 5 counties in Colorado. It took effect at Apr 30, 2010, 1:00 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2010, 9:01 PM MDT (03:01 UTC)
- In effect from
- Apr 30, 2010, 1:00 AM MDT
- Expired
- Apr 30, 2010, 7:47 AM MDT
- In force
- 7 hr
- Issued by
- NWS Pueblo, CO
Counties Custer County, CO, El Paso County, CO, Fremont County, CO, Pueblo County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 72 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 3.0 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1823 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
107 WWUS75 KPUB 300301 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 901 PM MDT THU APR 29 2010 COZ084-301030- /O.NEW.KPUB.FZ.W.0002.100430T0700Z-100430T1500Z/ NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- INCLUDING...BLACK FOREST...AIR FORCE ACADEMY 901 PM MDT THU APR 29 2010 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM MDT FRIDAY. * LOCATION...NORTHERN EL PASO COUNTY. * IMPACT...LATER TONIGHT THE WINDS ARE EXPECTED TO BECOME LIGHTER AND CLOUD COVER SHOULD DECREASE...ALLOWING THE TEMPERATURES TO DROP INTO THE MID TO UPPER 20S FOR SEVERAL HOURS. TEMPERATURES THIS LOW WILL BE CAPABLE OF DAMAGING TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. && $$ COZ083-085-086-301030- /O.NEW.KPUB.FZ.W.0002.100430T0900Z-100430T1300Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- INCLUDING...CANON CITY...PENROSE...COLORADO SPRINGS...PUEBLO 901 PM MDT THU APR 29 2010 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 7 AM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 7 AM MDT FRIDAY. * LOCATION...SOUTHERN EL PASO COUNTY...EASTERN FREMONT COUNTY AND PUEBLO COUNTY. * IMPACT...LATER TONIGHT THE WINDS ARE EXPECTED TO BECOME LIGHTER AND CLOUD COVER SHOULD DECREASE...ALLOWING THE TEMPERATURES TO DROP INTO THE MID 20S TO AROUND 30 DEGREES FOR A FEW HOURS. TEMPERATURES THIS LOW WILL BE CAPABLE OF DAMAGING TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. && $$
3 follow-up statements
066 WWUS75 KPUB 300945 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 345 AM MDT FRI APR 30 2010 COZ083-085-086-301545- /O.NEW.KPUB.FZ.A.0002.100501T0800Z-100501T1400Z/ /O.CON.KPUB.FZ.W.0002.000000T0000Z-100430T1300Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- INCLUDING...CANON CITY...PENROSE...COLORADO SPRINGS...PUEBLO 345 AM MDT FRI APR 30 2010 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM MDT THIS MORNING... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING. A FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM MDT THIS MORNING. * LOCATION...SOUTHERN EL PASO COUNTY...EASTERN FREMONT COUNTY AND PUEBLO COUNTY. * IMPACT...FREEZING TEMPERATURES THIS MORNING WILL BE CAPABLE OF DAMAGING TENDER VEGETATION. AN EXTENDED PERIOD OF BELOW FREEZING TEMPERATURES IS AGAIN EXPECTED TO DEVELOP TONIGHT INTO SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. A FREEZE WATCH IS ISSUED WHEN A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES MAY DEVELOP. IT MAY BE NECESSARY FOR YOU TO PROTECT CROPS OR VEGETATION...AND TO DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. && $$ COZ084-301545- /O.NEW.KPUB.FZ.A.0002.100501T0800Z-100501T1400Z/ /O.CON.KPUB.FZ.W.0002.000000T0000Z-100430T1500Z/ NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- INCLUDING...BLACK FOREST...AIR FORCE ACADEMY 345 AM MDT FRI APR 30 2010 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING. A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. * LOCATION...NORTHERN EL PASO COUNTY. * IMPACT...FREEZING TEMPERATURES THIS MORNING WILL BE CAPABLE OF DAMAGING TENDER VEGETATION. AN EXTENDED PERIOD OF BELOW FREEZING TEMPERATURES IS AGAIN EXPECTED TO DEVELOP TONIGHT INTO SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. A FREEZE WATCH IS ISSUED WHEN A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES MAY DEVELOP. IT MAY BE NECESSARY FOR YOU TO PROTECT CROPS OR VEGETATION...AND TO DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. && $$ COZ087>089-093>095-097-301545- /O.NEW.KPUB.FZ.A.0002.100501T0800Z-100501T1400Z/ WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- LAS ANIMAS VICINITY/BENT COUNTY- INCLUDING...WALSENBURG...TRINIDAD...ORDWAY...OLNEY SPRINGS... LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS...LAS ANIMAS 345 AM MDT FRI APR 30 2010 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING. * LOCATION...THE SOUTHERN INTERSTATE 25 CORRIDOR...LAS ANIMAS...OTERO...BENT...CROWLEY...AND WESTERN KIOWA COUNTIES. * IMPACT...AN EXTENDED PERIOD OF BELOW FREEZING TEMPERATURES IS EXPECTED TO DEVELOP LATER TONIGHT INTO SATURDAY MORNING. TEMPERATURES THIS LOW CAN DAMAGE TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH IS ISSUED WHEN A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES MAY DEVELOP. IT MAY BE NECESSARY FOR YOU TO PROTECT CROPS OR VEGETATION...AND TO DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. && $$ SR
465 WWUS75 KPUB 301237 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 637 AM MDT FRI APR 30 2010 COZ083-085-086-301845- /O.EXP.KPUB.FZ.W.0002.000000T0000Z-100430T1300Z/ /O.CON.KPUB.FZ.A.0002.100501T0800Z-100501T1400Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- INCLUDING...CANON CITY...PENROSE...COLORADO SPRINGS...PUEBLO 637 AM MDT FRI APR 30 2010 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... ...FREEZE WARNING WILL EXPIRE AT 7 AM MDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 7 AM MDT THIS MORNING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING. * LOCATION...SOUTHERN EL PASO COUNTY...EASTERN FREMONT COUNTY AND PUEBLO COUNTY. * IMPACT...AN EXTENDED PERIOD OF BELOW FREEZING TEMPERATURES IS AGAIN EXPECTED TO DEVELOP TONIGHT INTO SATURDAY MORNING. LOW TEMPERATURES IN THE MID TO UPPER TWENTIES WILL BE CAPABLE OF CAUSING DAMAGE TO TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH IS ISSUED WHEN A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES MAY DEVELOP. IT MAY BE NECESSARY FOR YOU TO PROTECT CROPS OR VEGETATION...AND TO DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. && $$ COZ084-301845- /O.CON.KPUB.FZ.W.0002.000000T0000Z-100430T1500Z/ /O.CON.KPUB.FZ.A.0002.100501T0800Z-100501T1400Z/ NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- INCLUDING...BLACK FOREST...AIR FORCE ACADEMY 637 AM MDT FRI APR 30 2010 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING. * LOCATION...NORTHERN EL PASO COUNTY. * IMPACT...FREEZING TEMPERATURES THIS MORNING WILL BE CAPABLE OF DAMAGING TENDER VEGETATION. AN EXTENDED PERIOD OF BELOW FREEZING TEMPERATURES IS AGAIN EXPECTED TO DEVELOP TONIGHT INTO SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. A FREEZE WATCH IS ISSUED WHEN A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES MAY DEVELOP. IT MAY BE NECESSARY FOR YOU TO PROTECT CROPS OR VEGETATION...AND TO DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. && $$ COZ087>089-093>095-097-301845- /O.CON.KPUB.FZ.A.0002.100501T0800Z-100501T1400Z/ WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- LAS ANIMAS VICINITY/BENT COUNTY- INCLUDING...WALSENBURG...TRINIDAD...ORDWAY...OLNEY SPRINGS... LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS...LAS ANIMAS 637 AM MDT FRI APR 30 2010 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING. * LOCATION...THE SOUTHERN INTERSTATE 25 CORRIDOR...LAS ANIMAS... OTERO...BENT...CROWLEY...AND WESTERN KIOWA COUNTIES. * IMPACT...AN EXTENDED PERIOD OF BELOW FREEZING TEMPERATURES IS EXPECTED TO DEVELOP LATER TONIGHT INTO SATURDAY MORNING. TEMPERATURES THIS LOW CAN DAMAGE TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH IS ISSUED WHEN A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES MAY DEVELOP. IT MAY BE NECESSARY FOR YOU TO PROTECT CROPS OR VEGETATION...AND TO DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. && $$ SR
428 WWUS75 KPUB 301347 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 747 AM MDT FRI APR 30 2010 COZ084-302000- /O.CAN.KPUB.FZ.W.0002.000000T0000Z-100430T1500Z/ /O.CON.KPUB.FZ.A.0002.100501T0800Z-100501T1400Z/ NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- INCLUDING...BLACK FOREST...AIR FORCE ACADEMY 747 AM MDT FRI APR 30 2010 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE FREEZE WARNING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING. * LOCATION...NORTHERN EL PASO COUNTY. * IMPACT...TEMPERATURES HAVE RISEN ABOVE FREEZING THIS MORNING. AN EXTENDED PERIOD OF BELOW FREEZING TEMPERATURES IS AGAIN EXPECTED TO DEVELOP TONIGHT INTO SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH IS ISSUED WHEN A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES MAY DEVELOP. IT MAY BE NECESSARY FOR YOU TO PROTECT CROPS OR VEGETATION...AND TO DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. && $$ COZ083-085>089-093>095-097-302000- /O.CON.KPUB.FZ.A.0002.100501T0800Z-100501T1400Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- LAS ANIMAS VICINITY/BENT COUNTY- INCLUDING...CANON CITY...PENROSE...COLORADO SPRINGS...PUEBLO... WALSENBURG...TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA... ROCKY FORD...BRANSON...KIM...EADS...LAS ANIMAS 747 AM MDT FRI APR 30 2010 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING. * LOCATION...SOUTHERN EL PASO COUNTY...EASTERN FREMONT COUNTY AND PUEBLO COUNTY. * IMPACT...AN EXTENDED PERIOD OF BELOW FREEZING TEMPERATURES IS AGAIN EXPECTED TO DEVELOP TONIGHT INTO SATURDAY MORNING. LOW TEMPERATURES IN THE MID TO UPPER TWENTIES WILL BE CAPABLE OF CAUSING DAMAGE TO TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH IS ISSUED WHEN A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES MAY DEVELOP. IT MAY BE NECESSARY FOR YOU TO PROTECT CROPS OR VEGETATION...AND TO DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this freeze warning went out at Apr 29, 3:12 PM MDT, 5 hours 49 minutes earlier.
Area forecast discussion, Apr 29, 3:12 PM MDT, 5 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 312 PM MDT THU APR 29 2010 .SHORT TERM... (TONIGHT AND FRIDAY) ...GUSTY WINDS THROUGH THIS EVENING... CURRENTLY...WINDS CONTINUE TO BE GUSTY ACROSS THE EASTERN MOUNTAINS AND I-25 CORRIDOR EARLY THIS AFTERNOON. WHILE EFFECTS FROM DOWNSLOPE HAVE EASED...MIXING OF STRONGER WINDS ALOFT WILL KEEP GUSTY CONDITIONS GOING THROUGH MIDNIGHT ESPECIALLY SOUTH OF HIGHWAY 50 AND THE SOUTHERN I-25 CORRIDOR. WINDS CONTINUE TO GUST TO NEAR 50 KTS AND WILL DECREASE THROUGH THE EVENING AS THE STRONGEST WINDS ALOFT SHIFT EAST. CURRENT RADAR IS ALSO INDICATING SNOW SHOWERS CONTINUING ALONG THE CONTINENTAL DIVIDE. LIGHT RAIN AND SNOW HAS ALSO BEEN REPORTED OVER THE SAN LUIS VALLEY AND PALMER DIVIDE THIS AFTERNOON. RADAR HAS BEEN PRETTY CONSISTENT WITH ECHOES OVER THE SANGRE DE CRISTO AND WET MOUNTAIN RANGES WHERE LIGHT HIGH ELEVATION SNOW WILL CONTINUE THROUGH THE EVENING. AFTER POOR MODEL PERFORMANCE OVER THE PAST 12 HOURS...IT APPEARS THAT THE LATEST CYCLES OF THE NAM/GFS/WRF SEEM TO HAVE A PRETTY GOOD HANDLE ON THE UPPER LEVEL VORT MAX MOVING INTO WESTERN COLORADO AND COLD FRONT THAT WILL DROP SOUTH OVER THE PLAINS TONIGHT. THE MAIN DIFFERENCE WITH THE LATEST CYCLE IS THE GENERATION OF PRECIPITATION ALONG THE COLD FRONT OVER THE PLAINS AS IT DROPS SOUTH TONIGHT. ALL OPERATIONAL RUNS SHOWING THIS SO SLIGHT CHANCE POPS WERE ADDED ACROSS THE PLAINS FOR TONIGHT. NAM INDICATING AROUND 300 J/KG OF CAPE THIS EVENING WHICH MAY HELP SUPPORT AN ISOLATED THUNDERSTORM OR TWO BEFORE MIDNIGHT AS THE FRONT MOVES ACROSS THE AREA. EXPECT LIGHT SNOW TO CONTINUE ACROSS THE MOUNTAINS THROUGH THE NIGHT WITH MINOR ACCUMULATIONS EXPECTED. THE OTHER MAIN CONCERN WILL BE TEMPERATURES TONIGHT. SOME MODEL GUIDANCE HAS OVERNIGHT LOWS DROPPING INTO THE UPPER 20S ACROSS THE PLAINS BY MORNING. CURRENTLY THINKING CLOUD COVER AND WINDS BEHIND THE FRONT WILL KEEP TEMPERATURES IN THE LOWER TO MID 30S SO NOT ANTICIPATING ANY FROST/FREEZE HIGHLIGHTS FOR TONIGHT. MAIN VORT MAX ASSOCIATED WITH A BROAD TROUGH OVER THE WESTERN HALF OF THE COUNTRY WILL WILL SHIFT EAST BY TOMORROW AFTERNOON WITH COOLER TEMPERATURES EXPECTED. SHOWERS WILL COME TO AN END ACROSS THE PLAINS BY NOON AS THE FRONT SHIFTS SOUTH AND EAST OF THE AREA. DO EXPECT SNOW SHOWERS TO CONTINUE ACROSS THE HIGHER ELEVATIONS THROUGH THE DAY TOMORROW WITH 2 TO 4 INCHES OF SNOWFALL EXPECTED. AFTERNOON HIGHS WILL TOP OUT IN THE MID TO UPPER 50S ACROSS THE PLAINS. MOZLEY .LONG TERM... (SATURDAY NIGHT THROUGH THURSDAY) THE STORM SYSTEM OVER EASTERN MONTANA SATURDAY EVENING WILL MOVE SLOWLY EAST TO THE GREAT LAKES BY MONDAY MORNING. A LOW PRESSURE AREA WHICH EXTENDS SOUTHWEST INTO ARIZONA IS EXPECTED TO MOVE SLOWLY EAST ACROSS THE ROCKIES...THEN ACROSS THE PLAINS BY TUESDAY. POSITION OF PRECIPITATION AND SURFACE WIND STRENGTH ARE PROBLEMS WHICH REDUCE CONFIDENCE IN THE FORECAST. EACH MODEL HAS ITS OWN IDEA OF WHAT IS GOING TO HAPPEN. STRONG WEST TO SOUTHWEST FLOW WILL DEVELOP ACROSS COLORADO TUESDAY AND CONTINUE THROUGH THURSDAY...WITH ADDITIONAL STORM SYSEMS EXPECTED TO MOVE ONSHORE IN THE PACIFIC NORTHWEST... THEN MOVE ALONG THE NORTHERN UNITED STATES BORDER EAST INTO SOUTHERN CANADA NORTH OF THE GREAT LAKES. THE PRECIPITATION PATTERN WITH THE INITIAL STORM OVER MONTANA IS DIFFERENT WITH EACH DIFFERENT FORECAST MODEL...GENERALLY INDICATING SUBSTANTIAL PRECIPITATION OVER THE CENTRAL COLORADO MOUNTAINS...AND SPOTTY PRECIPITATION ELSEWHERE. AS THE SOUTHERN PART OF THIS SYSTEM MOVES FURTHER EAST...THE STORM TRACK IS EXPECTED TO SHIFT FAR ENOUGH NORTH TO CUT OFF MOST PRECIPITATION DURING MID WEEK...AND TO ALLOW TEMPERATURES TO RETURN TO THE SLIGHTLY ABOVE NORMAL LEVELS WE EXPERIENCED BRIEFLY AROUND THE MIDDLE OF THIS WEEK. -JKH- && .AVIATION... BREEZY CONDITIONS WILL CONTINUE AT ALL TAF SITES LATE THIS AFTERNOON AND EVENING. EXPECT WINDS TO DECREASE BY 03-06Z THIS EVENING AS THE STRONG WINDS ALOFT SHIFT EAST OF THE AREA. LLWS WILL CONTINUE TO BE AN ISSUE AT ALL TERMINALS THROUGH THIS EVENING AND IS ADDRESSED IN THE TAFS. A COLD FRONT WILL DROP SOUTH ACROSS THE PLAINS WITH A NORTHERLY WIND SHIFT PASSING THROUGH KCOS AND KPUB AROUND 09Z. MODELS GENERATING A BAND OF PRECIPITATION ALONG THE FRONT WHICH MAY BRING VCSH TO KCOS AND KPUB THROUGH EARLY TOMORROW MORNING. MVFR CONDITIONS WILL BE POSSIBLE IF ANY SHOWERS PASS OVER THE TAF SITE. OTHERWISE EXPECT VFR CONDITIONS. MOZLEY && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 88/51
Hazardous weather outlook, Apr 29, 2:19 PM MDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 219 PM MDT THU APR 29 2010 COZ058>089-093>099-302030- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 219 PM MDT THU APR 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG WIND GUSTS OF 40 TO 55 MPH WILL CONTINUE THROUGH THE AFTERNOON IN MOST AREAS...ESPECIALLY IN AND NEAR THE MOUNTAINS. SNOW SHOWERS WILL CONTINUE IN THE MOUNTAINS...WITH ADDITIONAL ACCUMULATIONS OF 1 TO 2 INCHES ALONG THE CONTINENTAL DIVIDE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SNOW SHOWERS ARE POSSIBLE FRIDAY THROUGH SUNDAY NIGHT...MAINLY OVER THE MOUNTAINS AND HIGHER TERRAIN. ACCUMULATIONS WILL GENERALLY BE LIGHT...GENERALLY LESS THAN THREE INCHES. A PERIOD OF MODERATE SNOW MAY OCCUR OVER THE EASTERN MOUNTAINS SUNDAY OR SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ALONG THE CONTINENTAL DIVIDE THROUGH THE REST OF THE AFTERNOON. 50/50
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 3:45 AM MDT | Freeze Watch | PUB | Bent, Crowley, Custer, El Paso, Fremont, Huerfano and 5 more | 11 hr |
| Apr 30, 2:53 PM MDT | Freeze Warning | PUB | Baca, Bent, Crowley, Custer, El Paso, Fremont and 7 more | 17 hr |
Nearby
Freeze Warnings in Colorado, 2010Every freeze warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.